Alert archive / Arkansas / Flash Flood Warnings in 2009
Flash Flood Warning 66, NWS Little Rock, AR
NWS Little Rock, AR issued this flash flood warning at Jul 20, 2009, 3:33 PM CDT for Clark County, Ouachita County, Arkansas. It was in force for 117 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 20, 2009, 3:33 PM CDT (20:33 UTC)
- Expired
- Jul 20, 2009, 5:30 PM CDT
- In force
- 117 min
- Issued by
- NWS Little Rock, AR
- Area
- Storm-based polygon
- Flood severity
- None
Counties Clark County, AR, Ouachita County, AR
The radar
The Little Rock radar (KLZK), 133 km from the middle of the area, began a volume at 20:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 8.6 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1178 J/kg
- Mixed-layer CIN
- -75 J/kg
- Mixed-layer LCL
- 995 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 60 m²/s²
- 0-3 km storm-relative helicity
- 75 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 2.3
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this flash flood warning went out at Jul 20, 3:00 PM CDT, 33 minutes earlier.
Area forecast discussion, Jul 20, 3:00 PM CDT, 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 300 PM CDT MON JUL 20 2009 .SHORT TERM...TONIGHT THROUGH THURSDAY NIGHT SFC WARM FNT WAS SITUATED ACRS SWRN AR AT MID AFTN. SCTD CONVECTION NOTED VCNTY OF THE BNDRY. OTHER SCTD ELEVATED STORMS CONT TO AFFECT LOCATIONS FM NWRN AR SEWD INTO CNTRL AND SERN AR. MOST OF THIS ACTIVITY WL LINGER INTO THIS EVENING BEFORE SHOWING SOME WEAKENING WITH THE LOSS OF AFTN HEATING. NWLY FLOW ALOFT WITH BRING ANOTHER POTENT SHRTWV FM THE NRN ROCKIES/HIGH PLAINS SEWD INTO THE REGION LATE TNGT AND TUE. AN ASSOCD SFC LOW/CDFNT WL FORM IN THE CNTRL PLAINS AND EVENTUALLY SWING EWD JUST N OF AR ON TUE. SHRA/TSRA TO BECOME MORE WIDESPREAD FM THE NW TNGT AND TUE ACRS THE FA. DECIDED TO INCRS POPS ONE CAT HIGHER THAN PREV FCST FOR TUE. USED A BLEND OF THE FASTER GFS AND SLOWER NAM SOLUTION FOR TIMING OF PRECIP. STILL LOOKING AT A GENERAL ONE TO TWO INCH RAINFALL OVER THE FA FOR THIS EPISODE. ISOLD STRONG/SVR STORMS WL BE POSSIBLE AS WELL...BUT LIMITED INSTABILITY WL KEEP THE SVR POTENTIAL FAIRLY LIMITED. LOCALLY HVY RAINFALL WL ALSO BE A CONCERN OVR THE NEXT 24 HRS. LUCKILY THE STORM SYS IS FAIRLY PROGRESSIVE...SO FF THREAT SHLD BE LIMITED. STORM SYS WL BE LIFTING NEWD OUT OF THE REGION WED AND WED NGT. CARRIED SOME LINGERING POPS OVR SERN AR WED MRNG...WITH DRIER AND SLIGHTLY COOLER TEMPS EXPECTED THRU THE END OF THE SHORT TERM. && .LONG TERM...FRIDAY THROUGH MONDAY NWLY FLOW ALOFT IN PROGGED TO RMN IN PLACE ACRS THE MID SOUTH INTO EARLY NEXT WEEK. MODELS INDC ANOTHER SHRTWV TROF DROPPING SEWD AND PASSING N OF AR OVR THE WEEKEND. ASSOCD CDFNT WL EVENTUALLY MOVE THRU THE FA LATE SAT AND SUN...BRINGING ANOTHER ROUND OF SCTD CONVECTION. SOME OF THE LONGER TERM GUIDANCE SUGGESTS THAT THE FNTL BNDRY MAY STALL JUST S OF AR LATE IN THE PD. IF THIS HAPPENS...COULD SEE A CONTD CHC OF SHRA/TSRA OVR SRN COUNTIES INTO MON. LEFT THE FCST DRY ATTM AS THERE WL BE SOME TIMING AND PLACEMENT ISSUES IN THE COMING DAYS WITH THIS FEATURE. && .LZK WATCHES/WARNINGS/ADVISORIES...NONE. && SHORT TERM...44 / LONG TERM...55
Hazardous weather outlook, Jul 20, 1:10 PM CDT, 2 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LITTLE ROCK AR 110 PM CDT MON JUL 20 2009 ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-211000- ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND- CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING- INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE- MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE- PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE- WOODRUFF-YELL- 110 PM CDT MON JUL 20 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS. .DAY ONE...TODAY AND TONIGHT A WARM FRONT...LOCATED ACROSS SOUTHWEST ARKANSAS THIS AFTERNOON...WILL CONTINUE TO MOVE SLOWLY NORTHEASTWARD. SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP NEAR THE FRONT THROUGH TONIGHT. THE THREAT OF OVERALL ORGANIZED SEVERE WEATHER IS LOW. HOWEVER...SLOW MOVING THUNDERSTORMS...PRODUCING HEAVY RAINFALL...WILL CREATE A POTENTIAL FOR FLASH FLOODING THIS AFTERNOON AND TONIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY SHOWERS AND THUNDERSTORMS WILL SPREAD EASTWARD ACROSS THE STATE ON TUESDAY WITH MOISTURE LEVELS INCREASING BEHIND THE AFOREMENTIONED WARM FRONT. THIS INCREASE IN MOISTURE WILL HELP ENERGIZE SOME OF THE STORMS AND SOME OF THEM MAY BE STRONG TO POSSIBLY SEVERE WITH LARGE HAIL AND DAMAGING WINDS THE PRIMARY CONCERN. IN ADDITION...LOCALLY HEAVY RAIN IS EXPECTED. WIDESPREAD ONE TO TWO INCH AMOUNTS ARE LIKELY TUESDAY INTO TUESDAY NIGHT AND SOME AREAS COULD SEE IN EXCESS OF THREE INCHES. SOME PONDING OF WATER AND MINOR STREET FLOODING IS POSSIBLE. THE WEATHER WILL REMAIN SOMEWHAT UNSETTLED THE REMAINDER OF THE WEEK AS WEAK SYSTEMS ALOFT ARRIVE FROM THE NORTHWEST. HOWEVER...ANY PRECIPITATION WILL BE HIT AND MISS...AND NOT AS WIDESPREAD AS THE EVENT ON TUESDAY. THE NEXT CHANCE OF WIDESPREAD PRECIPITATION WILL BE LATE IN THE PERIOD AS ANOTHER COLD FRONT APPROACHES FROM THE NORTHWEST. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NECESSARY ON TUESDAY. && VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND CLICK ON CENTRAL ARKANSAS. 55
In the hours before
Special weather statement, Jul 20, 10:11 AM CDT, 5 hours 22 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LITTLE ROCK AR 1011 AM CDT MON JUL 20 2009 ARZ069-201610- DREW- 1011 AM CDT MON JUL 20 2009 ...SIGNIFICANT WEATHER ALERT FOR DREW COUNTY UNTIL 1110 AM CDT... AT 1011 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR LAKE MONTICELLO...MOVING EAST AT 5 MPH. SMALL HAIL...AND WIND GUSTS OF 30 TO 40 MPH ARE EXPECTED WITH THIS STORM. AREAS THAT WILL BE AFFECTED INCLUDE MONTICELLO AND SELMA. TORRENTIAL DOWNPOURS MAY CAUSE LOCALIZED MINOR FLOODING IN LOW LYING AREAS. MOTORISTS SHOULD BE ADVISED TO EXPECT REDUCED VISIBILITY DUE TO THE VERY HEAVY RAIN. 44
Special weather statement, Jul 20, 1:31 PM CDT, 2 hours 2 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LITTLE ROCK AR 131 PM CDT MON JUL 20 2009 ARZ012-201900- NEWTON- 131 PM CDT MON JUL 20 2009 ...SIGNIFICANT WEATHER ALERT FOR NEWTON COUNTY UNTIL 200 PM CDT... AT 129 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A SMALL CLUSTER OF STRONG THUNDERSTORMS...CENTERED 7 MILES SOUTH OF JASPER. OTHER THUNDERSTORMS WERE DEVELOPING JUST WEST OF PONCA. THE STORMS WERE DRIFTING SOUTHEAST AT 5 MPH. PEOPLE IN NEWTON COUNTY...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. 55
Local storm report, Jul 20, 2:18 PM CDT, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
218 PM CDT MON JUL 20 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1145 AM FLASH FLOOD 3 NW CONGO 34.68N 92.62W
07/20/2009 SALINE AR COUNTY OFFICIAL
LAKE NORREL ROAD AT CANEY CREEK WAS REPORTED TO BE WASHED
OUT AND IMPASSABLE.
&&
55Local storm report, Jul 20, 2:32 PM CDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
232 PM CDT MON JUL 20 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0805 AM FLASH FLOOD 3 SE PRINCETON 33.95N 92.60W
07/20/2009 DALLAS AR COUNTY OFFICIAL
COUNTY ROADS 101 AND 103 EAST OF HIGHWAY 8 WERE REPORTED
TO BE UNDERWATER.
&&
55Local storm report, Jul 20, 3:19 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
319 PM CDT MON JUL 20 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 PM TSTM WND DMG 4 S OMAHA 36.41N 93.19W
07/20/2009 BOONE AR TRAINED SPOTTER
LARGE OAK TREE FELL...ALONG WITH TELEPHONE POLES AND
POWER LINES.
&&
58The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 20, 7:17 AM CDT | Flash Flood Warning | LZK | Dallas | 118 min |
| Jul 20, 10:31 AM CDT | Flash Flood Warning | LZK | Pulaski, Saline | 119 min |
| Jul 20, 2:47 PM CDT | Severe Thunderstorm Warning | LZK | Boone | 43 min |
| Jul 20, 3:23 PM CDT | Severe Thunderstorm Warning | LZK | Clark, Ouachita | 37 min |
| Jul 20, 3:37 PM CDT | Severe Thunderstorm Warning | LZK | Montgomery, Polk, Scott | 38 min |
| Jul 20, 3:49 PM CDT | Severe Thunderstorm Warning | LZK | Clark, Hot Spring, Pike | 56 min |
| Jul 20, 4:03 PM CDT | Severe Thunderstorm Warning | LZK | Calhoun, Clark, Dallas, Ouachita | 57 min |
Nearby
Flash Flood Warnings in Arkansas, 2009Every flash flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.